Louisiana, 2002Damaging Wind in Louisiana, December 23, 2002
December 23, 2002 · NWS SHV · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Dec 23, 9:50 AM CST, 3 hours 55 minutes earlier.
Area forecast discussion, Dec 23, 9:50 AM CST, 3 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
950 AM CST MON DEC 23 2002
WAS PREPARING AN EARLY UPDATE FOR TEMPERATURES WHEN THE WATCH CAME
OUT...SO OFF WE GO. WARMED THE SOUTHERN TIER OF ZONES TO THE MID 60S
FOR TODAY...LOWERED THE NEAR STEADY TEMPS UP NORTH A TAD...MENTIONED
TEMPS E AND NE FALLING WITH ONSET OF RAIN. 17
.SHV...TORNADO WATCH TIL 3 PM FOR TXZ152-165>167.
Hazardous weather outlook, Dec 23, 12:00 PM CST, 1 hour 45 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-241200-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST MON DEC 23 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.
.DAY ONE...TODAY AND TONIGHT...
THERE IS A MODERATE TO HIGH RISK OF SEVERE THUNDERSTORMS GENERALLY
ALONG AND SOUTH OF INTERSTATE 20...ESPECIALLY FOR THIS AFTERNOON AND
EVENING. FURTHER NORTH...THERE IS A SLIGHT TO MODERATE RISK OF
SEVERE THUNDERSTORMS ROUGHLY BETWEEN INTERSTATE 20 AND INTERSTATE 30.
A VIGOROUS PAIR OF UPPER LEVEL DISTURBANCES WILL MOVE ACROSS THE
AREA TODAY AND TONIGHT. A WARM FRONT IS MOVING SLOWLY NORTHWARD
ACROSS CENTRAL TEXAS AND SOUTHERN LOUISIANA...AND THIS EVENING IT
SHOULD BE LOCATED FROM THE EAST TEXAS LAKES AREA TO NORTH CENTRAL
LOUISIANA. IN THE WARM AND HUMID AIR SOUTH OF THE FRONT...SURFACE
BASED INSTABILITY AND THE VERTICAL WIND PROFILE SHOULD BE CONDUCIVE
TO THE DEVELOPMENT OF TORNADIC THUNDERSTORMS. NORTH OF THE WARM
FRONT...ELEVATED INSTABILITY ABOVE THE COOL SURFACE AIR WILL BE
CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.
LATER TONIGHT...A COLD FRONT WILL SWEEP THROUGH THE AREA...BRINGING
WITH IT AN ADDITIONAL ROUND OF THUNDERSTORMS...POSSIBLY AS A SQUALL
LINE. THESE STORMS WILL ALSO BE CAPABLE OF PRODUCING TORNADOES...
LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS.
THIS IS A POTENTIALLY DANGEROUS SCENARIO.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE NEEDED TODAY AND TONIGHT.
Thunderstorm Wind, De Soto
- When
- December 23, 1:45 PM CST
- Where
- De Soto County, 1 mi S of Mansfield
- Measured
- 55 kt (63 mph)
- Property damage
- $2,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 32.017, -93.717
A fallen tree clipped a mobile home causing minor damage.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Texas, December 23, 20023 injured · $835,000 · F1 · 40 events
- Hail and Damaging Winds in Texas, December 23, 200210 injured · $600,000 · 4.5 in hail · 8 events
- Tornadoes and Hail in Texas, December 23, 20021 injured · $440,000 · F1 · 6 events
- Flash Flooding and Hail in Mississippi, December 23 to 24, 2002$100,000 · 1 in hail · 24 events
- Damaging Wind in Louisiana, December 23, 2002$250,000 · 1 event
- Lightning Strike in Louisiana, December 23, 2002$120,000 · 1 event
- Damaging Wind in Texas, December 23, 2002$50,000 · 1 event
- Heavy Snow in Oklahoma, December 23, 200225 events
- Heavy Snow in Kansas, December 23 to 24, 200221 events
- Heavy Snow in Texas, December 23 to 24, 200219 events
- Winter Storm in Arkansas, December 23 to 24, 20022 injured · 3 events
- Hail in Texas, December 23, 20021.75 in hail · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5321822.